Alabama, 2007Damaging Winds and Lightning Strike in Alabama, August 25, 2007
August 25, 2007 · NWS BMX · 4 events in 3 counties and zones
Isolated severe thunderstorms developed during the heating of the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $83,000
- Crop damage
- $10,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the heating of the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 25, 2:41 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 25, 2:41 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT SAT AUG 25 2007
.SHORT TERM...
ONGOING CONVECTION HAS BEEN CONCENTRATED EAST OF INTERSTATE 65 SO
FAR TODAY...LIKELY ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM LAST
NIGHTS ACTIVITY. HOWEVER...AS TEMPERATURES CONTINUE TO
WARM...STORMS WILL LIKELY IMPACT MOST OF THE CENTRAL PORTION OF
THE STATE. STORMS WILL PERSIST WELL INTO THE OVERNIGHT HOURS MUCH
AS THEY DID LAST NIGHT...ALTHOUGH THE POTENTIAL FOR SEVERE STORMS
WILL DIMINISH WELL BEFORE MIDNIGHT. LOWS WILL FALL INTO THE LOWER
70S...NEAR THE DEW POINT SO PATCHY FOR IS A POSSIBILITY. HOWEVER
WITH ONGOING RAIN AND THUNDERSTORMS WILL NOT MENTION FOG IN THE
ZONES TO KEEP ATTENTION ON THE STORMS. STORM MOTION WILL BE VERY
SLOW...WITH NO MORE THAN A DRIFT TO THE SOUTH. WITH PRECIPITABLE
WATER HOVERING AROUND TWO INCHES...AND THE VERY SLOW MOVEMENT WILL
HAVE TO WATCH THE FLOODING POTENTIAL CLOSELY. 3 HOUR FLASH FLOOD
GUIDANCE IS AROUND 5 INCHES...BUT LOCAL EFFECTS MAY CAUSE SOME
ISOLATED PROBLEMS.
TOMORROW LOOKS LIKE A REPEAT OF TODAY. HOWEVER...WITH DRIER AIR
MOVING IN FROM THE NORTH ALOFT...WE COULD SEE SLIGHTLY STRONGER
STORMS ONCE AGAIN. WINDS APPROACHING SEVERE LIMITS WILL BE
POSSIBLE...ESPECIALLY ACROSS NORTHWESTERN ALABAMA. SUBTLE CHANGES
IN THE AIRMASS THIS TIME OF YEAR CAN RESULT IN SIGNIFICANTLY
STRONGER STORMS. THIS MAY BE THE CASE TOMORROW.
.LONG TERM...
THE GOOD NEWS IN THE LONG TERM IS THAT THE TREND OF THIS UPDATE
WAS COOLER AND WETTER NEARLY EVERY DAY. THE BAD NEWS...WE ARE
STILL EXPECTING TEMPERATURES TO BE ABOVE NORMAL EVERY DAY. BY
SATURDAY...IF THE FORECAST VERIFIES A HIGH OF 89 IN BIRMINGHAM AND
A HIGH OF 91 IN MONTGOMERY WOULD BE THE COOLEST HIGHS OF THE MONTH
OF AUGUST. NOT QUITE FOOTBALL WEATHER...BUT AT LEAST THE TREND IS
IN THE RIGHT DIRECTION. PRECIPITATION WILL BE ISOLATED TO
SCATTERED THROUGH MIDWEEK...WITH A BETTER SHOT OF ORGANIZED STORMS
AHEAD OF A COLD FRONT AND ASSOCIATED SHORTWAVE ALOFT IMPACTING THE
AREA THURSDAY EVENING INTO FRIDAY. DRIER AIR WILL FILTER IN BEHIND
THE FRONT...BUT THERE SI STILL A HIGH DEGREE OF UNCERTAINTY AS TO
WHEN THIS FEATURE WILL PASS...AND HOW FAR SOUTH IT WILL PUSH...SO
WILL LEAVE IN LOW CHANCE POPS INTO SATURDAY. ALSO WILL REMAIN ON
THE WARM SIDE OF GUIDANCE EACH DAY DURING THE EXTENDED PORTION OF
THE FORECAST.
12/SIRMON
&&
.AVIATION...18Z TAF DISCUSSION.
JUST A BIT OF CHANGE IN THE AFTERNOON TAFS...AS THUNDERSTORM
COVERAGE IS LOOKING MORE ISOLATED THAN SCATTERED. CONFIDENCE IN
TIMING OF THUNDERSTORMS AT ANY GIVEN AIRPORT REALLY PRECLUDES
ANYTHING MOVE THAN VCTS AT THIS TIME...AND WILL AMEND AS NECESSARY
AND AS RADAR DICTATES FOR TYPICAL THUNDERSTORM HAZARDS. OTHERWISE
AND OUTSIDE OF THUNDERSTORMS... EXPECT VFR CONDITIONS INTO THE
EVENING HOURS. INCREASED LOW LEVEL MOISTURE AND LOCALIZED AFFECTS
FROM THUNDERSTORM RAIN WILL LIKELY PRODUCE AT LEAST PATCHY MVFR
CONDITIONS...AND INCLUDED SEVERAL HOURS OVERNIGHT AND INTO THE
MORNING AT EET/ANB/TCL/AND TOI. SMALL CHANCE THAT TEMPO IFR
CONDITIONS COULD BE EXPERIENCED AT TOI/ANB/AND TCL DEPENDING ON
RAINFALL. SHOWERS AND THUNDERSTORMS EXPECTED TO CRANK UP AGAIN LATE
TOMORROW MORNING...AND INCLUDED VCTS ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 93 70 93 70 / 30 50 20 20 20
ANNISTON 71 95 72 94 72 / 30 50 20 30 20
BIRMINGHAM 73 94 72 94 73 / 30 40 20 20 20
TUSCALOOSA 72 97 72 96 73 / 40 40 20 20 20
CALERA 71 94 72 94 72 / 40 40 20 30 20
AUBURN 70 90 73 90 73 / 30 40 30 40 20
MONTGOMERY 72 94 73 94 74 / 40 40 40 40 30
TROY 71 94 72 91 73 / 30 40 30 40 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Aug 25, 11:30 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT SAT AUG 25 2007
ALZ011>015-017>050-261530-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST
CLAIR-SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1230 PM CDT SAT AUG 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS DURING THE AFTERNOON INTO THE EVENING HOURS
WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH WIND GUSTS OF 35 TO
45 MPH. THE THREAT WILL BE AREA WIDE TODAY FROM AROUND 1 PM THROUGH
9 PM. WHILE THE PRIMARY THREAT IS GUSTY WINDS...FREQUENT LIGHTNING...
AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. IF OUTDOOR ACTIVITIES
ARE PLANNED FOR TODAY...BE CONSCIOUS OF RAPIDLY CHANGING WEATHER
CONDITIONS. IF POSSIBLE...STAY TUNED TO NOAA WEATHER RADIO FOR
WEATHER UPDATES.
WITH TEMPERATURES IN THE MIDDLE 90S AND SIGNIFICANT INCREASES IN
MOISTURE CONTENT...THE HEAT INDEX VALUES WILL BE 102 TO 106 MAINLY
ALONG THE INTERSTATE 20 CORRIDOR WESTWARD.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY FROM 1 PM CDT
THROUGH 8 PM CDT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT ON
SUNDAY.
TEMPERATURES AGAIN IN THE MIDDLE 90S AND HIGHER HUMIDITY SUNDAY WILL
CAUSE HEAT INDICES TO RANGE FROM 101 TO 105. THIS WILL ESPECIALLY
BE A CONCERN GENERALLY SOUTH OF INTERSTATE 20.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS AFTERNOON AND EVENING.
JD/81
In the hours before
Special weather statement, Aug 25, 1:56 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT SAT AUG 25 2007
ALZ034-252030-
BIBB-
256 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 330 PM CDT...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIX MILE TO 6 MILES
SOUTH OF SIX MILE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF MONTEVALLO TO 8 MILES EAST OF CENTREVILLE...MOVING SOUTH AT 5 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ASHBY.
SIX MILE.
RANDOLPH.
HIGHWAY 82 BETWEEN CENTREVILLE AND LAWLEY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JD/81
Special weather statement, Aug 25, 3:09 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT SAT AUG 25 2007
ALZ041-252200-
AUTAUGA-
409 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR AUTAUGA COUNTY UNTIL 500 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIDE JUNCTION...OR 13 MILES NORTHWEST OF
PRATTVILLE...MOVING SOUTHEAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
VIDE JUNCTION.
BOOTH.
AUTAUGAVILLE.
AUTAUGA COUNTY AIRPORT.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Special weather statement, Aug 25, 3:13 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SAT AUG 25 2007
ALZ035-252200-
CHILTON-
413 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 500 PM CDT...
AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLANTON...MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLANTON.
COOPER.
VERBENA.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Special weather statement, Aug 25, 3:16 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CDT SAT AUG 25 2007
ALZ014-252200-
WINSTON-
416 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALEYVILLE...MOVING SOUTHEAST AT 5 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HALEYVILLE.
DELMAR.
WEISS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Special weather statement, Aug 25, 3:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SAT AUG 25 2007
ALZ022-023-252215-
PICKENS-TUSCALOOSA-
425 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR PICKENS AND TUSCALOOSA COUNTIES
UNTIL 515 PM CDT...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COKER...OR 7 MILES WEST OF NORTHPORT. THIS
STORM WAS NEARLY STATIONARY.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PIONEER.
COKER.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
16/JRA
Special weather statement, Aug 25, 3:38 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 PM CDT SAT AUG 25 2007
ALZ042-044-252230-
LOWNDES-MONTGOMERY-
438 PM CDT SAT AUG 25 2007
...SIGNIFICANT WEATHER ALERT FOR LOWNDES AND MONTGOMERY COUNTIES
UNTIL 530 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRATTVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MAXWELL AIR FORCE BASE.
CATOMA CREEK.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Thunderstorm Wind, Lamar
- When
- August 25, 4:20 PM CST
- Where
- Lamar County, 2.12 mi SW of Kennedy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.555, -88.001
Trees were blown down on AL-17, just south of Kennedy.
Thunderstorm Wind, Montgomery
- When
- August 25, 4:21 PM CST
- Where
- Montgomery County, 1 mi E of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.380, -86.283
Three power poles and 7 trees were blown down, with one of the trees falling onto a house.
Lightning, Fayette
- When
- August 25, 4:31 PM CST
- Where
- Fayette County, Fayette
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -87.830
One house fire and 2 forest fires were started by lightning.
Thunderstorm Wind, Fayette
- When
- August 25, 4:31 PM CST
- Where
- Fayette County, Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -87.830
Several trees and power lines were blown down across the city of Fayette.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, August 25, 20071 death · 1 injured · 52 kt wind · 5 events
- Hail and Damaging Winds in Vermont, August 25, 2007$1.9 million · 1.5 in hail · 40 events
- Hail and Damaging Winds in Pennsylvania, August 25, 20075 injured · $490,000 · 1 in hail · 26 events
- Lightning Strike in Pennsylvania, August 25, 2007$1.3 million · 1 event
- Heat and Hail in Virginia, August 25, 2007$204,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Florida, August 25, 2007$220,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in New York, August 25, 2007$135,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Ohio, August 25, 2007$70,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, August 25, 2007$100,000 · 60 kt wind · 6 events
- Hail in Nebraska, August 25, 2007$110,000 · 1.75 in hail · 3 events
- Heat and Hail in Maryland, August 25, 20071 injured · $28,000 · 50 kt wind · 17 events
- Flash Flooding and Hail in Mississippi, August 25 to 26, 2007$62,000 · 54 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57190, 57193, 57195, 57197.